University of Pretoria Logo
English |  Afrikaans |    
  
Department of Mathematics and Applied Mathematics
    Dr M (Michael) Chapwanya
     
      



Tel: +2712 420-2837
Fax: +2712 420-3893
E-mail: michael.chapwanya@up.ac.za
Office: Mathematics Building 2-32

Position: Senior Lecturer
Academic qualifications: MSc, PhD (Univ of Limerick, Ireland)
NRF rating: Y2

Research Interest: Mathematical modeling, industrial mathematics and scientific computing

Link to personal page


                                                                             


Publications over the past five years:

Journal Articles

Rojas J, Burke M, Chapwanya M, Hewitt I, Korobeinikov A, Meere M, McCarty S, O’Brien M, VoThi Ngoc Tuo, Winstaanley H  Modeling of autothermal thermophylic aerobic digestion. Mathematics in Industry Case Studies Journal, 2(2010), 34-63

Chapwanya M, O’Brien SBG, Williams JF  A perturbation solution for bioremediation in a porous medium with bio-clogging.  Journal of Computational and Applied Mathematics, 234(2010), 2709-2723

Chapwanya M, Stockie JM Numerical simulations of gravity-driven fingering in unsaturated porous media using a nonequilibrium model.  Water Resources Research, 46(2010), W09534

Chapwanya M, Clark CD, Fowler AC  Numerical computations of a theoretical model of a ribbed moraine formation.  Earth Surface Processes and Landforms, 36(2011), 1105-1112

Winstanley HF, Chapwanya M, McGuinness MJ, Fowler AC  A polymer-solvent model of biofilm growth. Proceedings of the Royal Society A, 467(2011), 1449-1467

Chapwanya M, Lubuma JM-S, Mickens RE  From enzyme kinetics to epidemiological models with Michaelis-Menton contact rate: Design of nonstandard finite difference schemes.  Computers & Mathematics with Applications, 64(2012), 201-213

Chapwanya M, Lubuma JM-S, Mickens RE  Nonstandard finite difference schemes for Michaelis-Menten type reaction-diffusion equations.  Numerical Methods for Partial Differential Equations, 29(1)(2013), 337-360

Fowler AC, Chapwanya M  The instability theory for the formation of ribbed moraine, drumlins and mega-scale glacial lineations.  Proceedings of the Royal A -Mathematical Physical and Engineering Sciences, 470(2171)(2014), 20140185

Aderogba AA, Chapwanya, M, Djoko Kamdem J  On a fractional step-splitting scheme for the Cahn-Hilliard equation.  Engineering Computations, 31(7)(2014), 1151-1168

Chapwanya M, Lubuma JM-S, Mickens RE  Positivity-preserving nonstandard finite difference schemes for cross-diffusion equations in biosciences.  To appear in Computers and Mathematics with Applications

Chapwanya M, Misra NN  A soft condensed matter approach towards mathematical modelling of mass transport and swelling in food grains.  To appear in Journal of Food Engineering

Winstanley HF, Chapwanya M, Fowler AC, O'Brien SBG  A 2D channel-clogging biofilm model. To appear in Journal of Mathematical Biology

Conference Proceedings

Chapwanya M, Cregan V, Fowler A, William L, Meere M, Tuoi Vo thi Ngoc, Rivas JM, O'Brien SBG, Sadakov R, Winstanley H  Spin-coated substrates for cell growth.  In S O’Brien, M O’Sullivan, P Hanrahan, W Lee, J Mason, J Charpin and A Korobeinikov (eds), Proceedings of the 75th European Study Group with Industry (ESG175), (Limerick, Ireland), University of Limerick, 2010, pp 55-79, (electronic proceedings: http://www.macsi.ul.ie/esgi75/)

Chapwanya M, Gordon A, McDowell P  Predicting bus arrival times.  In S O’Brien, M O’Sullivan, P Hanrahan, W Lee, J Mason, J Charpin and A Korobeinikov (eds), Proceedings of the 82nd European Study Group with Industry (ESG182), (Limerick, Ireland), University of Limerick, 2011, pp 87-107, (electronic proceedings: http://www.macsi.ul.ie/esgi82/)
 
Aderogba AA, Chapwanya M, Djoko J  Travelling wave solution of the Kuramoto-Sivashinsky equation: A computational study.  In TE Simos, G Psihoyios, Ch Tsitouras and Z Anastassi (eds), Proceedings of the International Conference of Numerical Analysis and Applied Mathematics, ICNAAM 1012, (Kos, Greece), American Institute of Physics – AIP Conference Proceedings 2012, 1479, 777-780, ISBN: 978-0-7354-1091-6

Chapwanya M, Lubuma JM-S  An Operator splitting method for the advection diffusion reaction equation for problems in porous flow.  In TE Simos, G Psihoyios and Ch Tsitouras (editors), Proceedings of the International Conference of Numerical Analysis and Applied Mathematics 2013 (ICNAAM 1013), (Rhodes, Greece), American Institute of Physics – AIP Conference Proceedings 1558, 2013, pp 253-256, ISBN: 978-0-7354-1184-5